MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-31M-00
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 31mm epic valve was selected for implant.The valve was fully implanted and the surgeon elected to pressure test the valve while the patient was on bypass.The surgeon was not comfortable with the way the valve looked; it was reported there was leak when the ventricle was pressurized.The valve was intra-operatively explanted and a new 31mm epic valve was successfully implanted.It was reported that there was a clinically significant prolonged procedure time due to the exchange.No patient consequences were reported.
 
Additional Manufacturer Narrative
An event of the surgeon not being comfortable with the way the valve looked and a leak when the ventricle was pressurized was reported.No anomalies were found with the valve cusps, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (CVD)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS  01897-4050
MDR Report Key9910560
Report Number3008452825-2020-00173
Device Sequence Number19671595
Product Code LWR
UDI-Device Identifier05414734055604
UDI-Public05414734055604
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberE100-31M-00
Device Catalogue NumberE100-31M-00
Device Lot Number6949000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight77